Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 308, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 16, 2019, 10:14 AM EDT for Henry County, Rush County, Shelby County, Indiana. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2019, 10:14 AM EDT (14:14 UTC)
- Expired
- Jun 18, 2019, 10:51 AM EDT
- In force
- 49 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Henry County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River (IN) at Carthage (CARI3). The gauge peaked at 10.29 ft at Jun 16, 2019, 10:00 AM EDT.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03361000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 16, 5:38 AM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 16, 5:38 AM EDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 538 AM EDT Sun Jun 16 2019 .UPDATE... The AVIATION section has been updated below. && .SYNOPSIS... Issued at 208 AM EDT Sun Jun 16 2019 Wet weather is expected through at least Tuesday. A frontal boundary is expect to linger across southern Indiana during the beginning of the week. Several areas of low pressure will push across Indiana during that time...producing rain. Rain could be heavy at times. Rain chances are expected to continue from Tuesday into next weekend as the humid...wet...rainy weather pattern continues. && .NEAR TERM /Today/... Issued at 208 AM EDT Sun Jun 16 2019 Surface analysis early this morning showed low pressure over Iowa with a warm front extending southeast to Central Indiana. Radar continues to show convection development along the front across Central Indiana...mainly along I-74. More storms over Central Illinois were poised to push back into central Indiana with the next couple of hours. The models once again keep the lower level boundary in place through the day. The wave over Central illinois is suggested to push across Central Indiana during the morning hours...exiting the state by near 12Z. Models then suggest a lull in upper support as a break in between short wave is suggested. Time heights show best lift ending by 12Z...with still plenty of mid and lower level moisture present...but subsidence arriving. Forecast soundings show attainable convective temperatures this afternoon with plenty of CAPE near 3000 J/KG and pwats over 1.6 inches. Thus best forcing will not be in the area this afternoon...but given the airmass and daytime heating...afternoon convection cannot be ruled out. Thus will keep chances for storms all day...with best chances this morning with the departing wave...and ramping chances down in its departure...then back up in the late afternoon and evening. Will stick to a blend on temps. Flooding may continue to be a threat...but confidence for precise locations is low at this time. As for temps...will stick close to the blends. && .SHORT TERM /Tonight through Tuesday Night/... Issued at 208 AM EDT Sun Jun 16 2019 Wet. Wet. Wet. GFS and NAM suggest the pesky surface boundary will remain in place across southern Indiana through at least Tuesday. Aloft...a parade of short waves is expected to pass across the boundary...each providing excellent forcing. A moist air mass looks to remain in place through Tuesday Night with dew points in the 60s. Forecast soundings through Tuesday show a deeply saturated airmass with pwats failing to fall below 1.3 inches and ranging as high as 1.9 inches during the period. The GFS suggests three short waves passing through Indiana...along the frontal Boundary. The first is suggested tonight...a second on Monday Night...and for now...the third and most organized in appearance on Tuesday. We can expect some lulls in precip in between these waves...but will still ramp up pops during each of these time periods due favorable set up for heavy rains. Given the warm and humid air mass in place will trend highs at or below the NBM and lows at or above the NBM. Again...flooding could be a threat early this week...and depending upon how these systems play out...flood or flash flood watches may be needed soon. && .LONG TERM /Wednesday through Saturday/... Issued at 152 AM EDT Sun Jun 16 2019 With active warnings in effect, will keep the long term discussion brief. Models and ensembles continue to hint at an active long term, especially Wednesday afternoon and night, when the strongest wave will move through the area with the front still hanging around. Heavy rain and flooding will continue to be an issue. Blend near normal highs look reasonable but confidence is not great on specifics with a front nearby. && .AVIATION /Discussion for the 161200Z TAF Issuance/... Issued at 538 AM EDT Sun Jun 16 2019 Low confidence in exact timing of convection and potential poor flying conditions, although in general expect widespread convection to end 13z-15z only to return after 21z. Winds will be southwest and west less than 10 knotsthrough 06z or so Monday and then light and variable or calm. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 PM EDT this morning for INZ021-028>031- 035>049-051>057-060>065. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM...MK AVIATION...MK
Hazardous weather outlook, Jun 16, 5:46 AM EDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 546 AM EDT Sun Jun 16 2019 INZ021-028>031-035>049-051>057-060>065-067>072-171000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 546 AM EDT Sun Jun 16 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Showers and thunderstorms are expected this morning and tonight. Severe storms are possible this evening. Heavy Rain resulting in Flooding and Flash Flooding will be possible. Hazards: Flash flooding from heavy rainfall, damaging winds and lightning. Timing: Thunderstorms This morning...then again late this afternoon and tonight. Flash flooding is possible anytime. Discussion: Upper waves and a surface front will keep showers and thunderstorms across the area today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms are possible each day. A few strong to isolated severe storms are possible on Sunday. Lightning and locally heavy rain are threats from any storm. Repeated rounds of rainfall, heavy at times, could lead to moderate widespread flooding this week. Discussion: A stalling frontal system and active upper pattern will bring several rounds of showers and thunderstorms to central Indiana this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jun 16, 8:03 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
803 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM HEAVY RAIN 3 SW WESTFIELD 40.01N 86.16W
06/16/2019 M2.77 INCH HAMILTON IN PUBLIC
&&
BHHLocal storm report, Jun 16, 8:05 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
805 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HEAVY RAIN 3 E DANVILLE 39.75N 86.47W
06/15/2019 M2.95 INCH HENDRICKS IN AMATEUR RADIO
MEASURED RAINFALL SINCE 254 AM EDT JUNE 15.
&&
BHHLocal storm report, Jun 16, 8:16 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
816 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 1 ESE BEECH GROVE 39.71N 86.08W
06/15/2019 MARION IN PUBLIC
DAMAGE TO BEECH GROVE HIGH SCHOOL. PORTIONS
OF ROOF AND CEILING ALONG WITH WATER INTO
ONE OR MORE CLASSROOMS. TIME ESTIMATED FROM
OTHER STORM REPORTS.
&&
BHHLocal storm report, Jun 16, 8:18 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
818 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG COLUMBUS 39.21N 85.91W
06/15/2019 BARTHOLOMEW IN PUBLIC
SIGNIFICANT DAMAGE TO BARN. TIME ESTIMATED
FROM OTHER STORM REPORT.
&&
BHHLocal storm report, Jun 16, 8:39 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD 2 SE INDIANAPOLIS INT'L 39.70N 86.27W
06/15/2019 MARION IN PUBLIC
RESIDENTIAL FLOODING AT VALLEYBROOK HIGH
SCHOOL AND KENTUCKY AVENUE AREA. TIME
ESTIMATED.
&&
BHHLocal storm report, Jun 16, 8:43 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
843 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG BEECH GROVE 39.72N 86.09W
06/15/2019 MARION IN FIRE DEPT/RESCUE
ROOF DAMAGE TO HOME...TREE BRANCH DOWN.
LOCATION AND TIME ESTIMATED.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:04 PM EDT | Areal Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more | 6 hr |
| Jun 15, 8:10 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 50 min |
| Jun 15, 8:12 PM EDT | Flash Flood Warning | IND | Brown, Greene, Monroe, Owen | 3 hr |
| Jun 15, 8:12 PM EDT | Tornado Warning | IND | Bartholomew, Brown, Jackson, Jennings | 48 min |
| Jun 15, 8:18 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 42 min |
| Jun 15, 8:20 PM EDT | Tornado Warning | IND | Bartholomew, Decatur | 40 min |
| Jun 15, 8:38 PM EDT | Tornado Warning | IND | Rush | 37 min |
| Jun 15, 8:46 PM EDT | Tornado Warning | IND | Bartholomew, Brown, Jackson, Jennings | 44 min |
| Jun 15, 8:51 PM EDT | Tornado Warning | IND | Decatur | 39 min |
| Jun 15, 8:56 PM EDT | Tornado Warning | IND | Jennings | 49 min |
| Jun 15, 9:37 PM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 4 hr |
| Jun 15, 10:56 PM EDT | Areal Flood Warning | IND | Brown, Greene, Monroe, Owen | 3 hr |
| Jun 16, 1:18 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 42 min |
| Jun 16, 1:38 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 22 min |
| Jun 16, 1:56 AM EDT | Areal Flood Warning | IND | Brown, Greene, Monroe, Owen | 6 hr |
| Jun 16, 1:58 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe | 47 min |
| Jun 16, 1:59 AM EDT | Areal Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more | 6 hr |
| Jun 16, 2:02 AM EDT | Areal Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 6 hr |
| Jun 16, 2:06 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin | 39 min |
| Jun 16, 2:37 AM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Montgomery, Tipton | 23 min |
| Jun 16, 2:37 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Lawrence, Martin | 23 min |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Delaware, Randolph | 21 days |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Putnam | 21 days |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Marion | 21 days |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Hancock | 21 days |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Hendricks, Morgan | 7 hr |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 6 days |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 6 days |
| Jun 16, 3:24 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 7 days |
| Jun 16, 3:40 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Parke, Putnam, Sullivan and 2 more | 50 min |
| Jun 16, 4:02 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Hendricks, Monroe, Morgan, Owen and 1 more | 43 min |
| Jun 16, 4:10 AM EDT | Flash Flood Warning | IND | Brown, Daviess, Greene, Jackson, Knox, Lawrence and 3 more | 3 hr |
| Jun 16, 4:44 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Jackson, Lawrence, Martin, Monroe | 31 min |
| Jun 16, 5:34 AM EDT | Flash Flood Warning | IND | Bartholomew, Jackson, Jennings | 116 min |
| Jun 16, 7:18 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Daviess, Greene, Jackson, Jennings and 5 more | 24 hr |
| Jun 16, 7:55 AM EDT | Areal Flood Warning | IND | Bartholomew, Boone, Brown, Clay, Decatur, Delaware and 18 more | 3 hr |
| Jun 16, 9:58 AM EDT | Flash Flood Warning | IND | Greene, Jackson, Jennings, Lawrence | 4 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Shelby | 46 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Hamilton, Hancock, Madison, Marion | 37 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Marion | 46 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Bartholomew, Jackson | 4 days |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Johnson | 28 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Jackson, Jennings, Washington | 13 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Hamilton, Madison | 46 hr |
| Jun 16, 10:14 AM EDT | River Flood Warning | IND | Clay, Greene | 46 hr |
| Jun 16, 10:17 AM EDT | River Flood Warning | IND | Decatur | 35 hr |
| Jun 16, 10:17 AM EDT | River Flood Warning | IND | Owen | 46 hr |
| Jun 16, 10:17 AM EDT | River Flood Warning | IND | Johnson | 68 hr |
| Jun 16, 10:17 AM EDT | River Flood Warning | IND | Bartholomew | 39 hr |
| Jun 16, 10:33 AM EDT | River Flood Warning | IND | Bartholomew | 32 hr |
| Jun 16, 12:00 PM EDT | Areal Flood Warning | IND | Bartholomew, Boone, Brown, Clay, Decatur, Delaware and 18 more | 6 hr |
| Jun 16, 2:58 PM EDT | Special Weather Statement | IND | Daviess | 32 min |
| Jun 16, 4:20 PM EDT | Special Weather Statement | IND | Jackson | 25 min |
| Jun 16, 4:26 PM EDT | River Flood Warning | IND | Knox | 4 days |
| Jun 16, 4:33 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 27 min |
| Jun 16, 4:50 PM EDT | Flash Flood Warning | IND | Jackson | 9 hr |
| Jun 16, 4:55 PM EDT | Severe Thunderstorm Warning | IND | Greene, Owen | 35 min |
| Jun 16, 5:14 PM EDT | Special Weather Statement | IND | Knox | 31 min |
| Jun 16, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 31 min |
| Jun 16, 5:46 PM EDT | Flash Flood Warning | IND | Brown, Greene, Monroe | 4 hr |
| Jun 16, 5:54 PM EDT | Special Weather Statement | IND | Owen | 36 min |
| Jun 16, 5:57 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Clay, Decatur, Delaware, Hamilton and 15 more | 6 hr |
| Jun 16, 6:39 PM EDT | Special Weather Statement | IND | Jackson | 51 min |
| Jun 16, 7:06 PM EDT | Flash Flood Warning | IND | Daviess, Knox, Martin | 6 hr |
| Jun 16, 7:48 PM EDT | Areal Flood Warning | IND | Delaware, Madison | 6 hr |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.